Q: Yesterday I was given an antibiotic for mastitis. At that time I had fever, chills, and breast pain. I did not have any redness in the breast. This evening after 4 doses of the antibiotic I have noticed redness on my breast. I have taken percocet for the pain as well as pain from my cesarean. Is this normal for the redness to appear even though I am on the antibiotic or is it a signal of somthing bigger going on?


A:   Hello, I understand your concern about redness on your breast due to Mastitis. Mastitis is an infection of the fatty tissue of the breast that causes inflammation, and because of the inflammation the skin turns red and swells. After your treatment, the inflamed tissue could take a little more to return to its normal state. Applying moist heat to the infected breast tissue for 15 to 20 minutes four times a day might also help reducing the inflammation but please comply with your antibiotic treatment.

Related Q&A

Q: Hi I have a 4 month old I have had a lot of health problems from birth and mastitis twice and now relying on formula...

Q: I am a breastfeeding mother. I smoked marijuana for the first time yesterday around 5:30. My breasts started leaking ...

Q: Hello, I'm a 29 year old female. I'm married and I have one 18 months old daughter whom I stopped breastfeeding six m...

Q: This may be a bit obscure: I stopped breastfeeding about six months ago and ever since have had that tiny breast secr...

Q: Hello, I stpped breastfeeding when my son was 16 mos he is now 18mos. My period kind of came back when he was 9mos i...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon